Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 161, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 1999, 5:38 PM CDT for Escambia County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1999, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 22, 1999, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 222238 RRA SVRMOB ALC053-222315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 538 PM CDT TUE JUN 22 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 615 PM CDT * AT 537 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF ATMORE OR IN THE VICINITY OF CARNEY... MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - CARNEY BY 540 PM CDT POARCH BY 555 PM CDT HIGH WINDS WILL BE THE PRIMARY THREAT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:59 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 2:59 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 259 PM CDT TUE JUN 22 1999 THE H5 RIDGE AXIS CURRENTLY EXTENDING FROM THE CENTRAL GULF COAST TO THE GREAT LAKES REGION WILL SHIFT EASTWARD AS A SHORTWAVE TROF MOVES TO THE LEE OF THE ROCKIES AND TOWARDS THE SOUTHEAST U.S. BY 12Z THURSDAY. VISIBLE SATELLITE AND KMOB RADAR LOOPS SHOW SCATTERED THUNDERSTORMS OVER THE WESTERN PORTION OF THE FORECAST AREA WITH ISOLATED CONVECTION ALONG A WEAK SEA BREEZE FRONT. EXPECT THAT THIS CONVECTION WILL ADVANCE EASTWARD THROUGH THIS EVENING AS A SMALL MID LEVEL SHORTWAVE CURRENTLY LOCATED OVER EASTERN TX ADVANCES EASTWARD WITH THE PROGRESSION OF THE H5 RIDGE. ETA CONTINUES TO INDICATE MILD LIFT OVER THE FORECAST AREA THIS EVENING...AND EXPECT THAT THE CONVECTION WILL MOSTLY OCCUR NORTH OF THE COASTAL COUNTIES WHERE THE BEST H85 MOISTURE CONVERGENCE WILL OCCUR. EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON CONVECTION ON WEDNESDAY WITH THE WEAK MID LEVEL SHORTWAVE MOVING INTO THE FORECAST AREA LATE IN THE AFTERNOON. GOOD DIVERGENCE IS NOTED AT H3 OVER THE FORECAST AREA ON WEDNESDAY NIGHT AS THE MAIN SHORTWAVE SYSTEM ADVANCES INTO LA/MS...BUT THIS MAY BE NEGATED BY THE PASSAGE OF THE WEAK SHORTWAVE SYSTEM LEADING THE MAIN SYSTEM. OVER THE COASTAL WATERS...EAST TO SOUTHEAST WINDS AT 10-15 KNOTS WILL BECOME SOUTHERLY ON WEDNESDAY AS THE HIGH PRESSURE RIDGE BUILDS SLIGHTLY OVER THE COASTAL WATERS AND A LOW PRESSURE SYSTEM DEVELOPS IN THE CENTRAL PLAINS. WEDNESDAY AND WEDNESDAY NIGHT WILL GENERALLY HAVE SOUTH WINDS AROUND 10 KNOTS. SEAS STAY NEAR 2 FEET WITH A LIGHT CHOP. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE. MOB 72/88/73/89 3324 PNS 74/88/74/89 2324 DTS 74/86/73/86 2323 GZH 69/88/69/88 3324 29
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.